A Caltech Library Service

Asymptotic Neutrality of Large-Z Ions

Lieb, Elliott H. and Sigal, Israel M. and Simon, Barry and Thirring, Walter (1984) Asymptotic Neutrality of Large-Z Ions. Physical Review Letters, 52 (12). pp. 994-996. ISSN 0031-9007. doi:10.1103/PhysRevLett.52.994.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Let N(Z) denote the number of electrons that a nucleus of charge Z binds in nonrelativistic quantum theory. It is proved that (N(Z))/Z → 1 as Z → ∞. The Pauli principle plays a critical role.

Item Type:Article
Related URLs:
URLURL TypeDescription
Lieb, Elliott H.0000-0001-5843-3587
Simon, Barry0000-0003-2561-8539
Additional Information:© 1984 American Physical Society. (Received 4 January 1984) Parts of this work were done while some of us were visiting others of us: B.S. should like to thank H. Dym and I. Sigal for the hospitality of the Weizmann Institute, and W.T. would like to thank E. Lieb for the hospitality of Princeton University and M. Goldberger and R. Vogt for the hospitality of the California Institute of Technology. This work was supported in part by National Science Foundation Grants No. PHY-81-16101-A01 and No. MCS-81-20833 and by U. S.-Israel Binational Science Foundation Grant No. 3188/83.
Funding AgencyGrant Number
Binational Science Foundation (USA-Israel)3188/83
Issue or Number:12
Classification Code:PACS numbers: 31.10.+z, 03.65.Bz
Record Number:CaltechAUTHORS:20180417-104514421
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:85898
Deposited By: George Porter
Deposited On:17 Apr 2018 21:05
Last Modified:15 Nov 2021 20:33

Repository Staff Only: item control page